We experienced a patient with Neuro-Sweet disease, a clinical entity proposed by Hisanaga et al in 2005. A 39-year-old man developed fever, sore throat, arthralgia, and painful erythematous plaques on his left arm and left eyelid. One month later, a central nerve disorder appeared; it was diagnosed as brainstem encephalitis by magnetic resonance imaging and cerebrospinal fluid study. A skin biopsy of the lesion on his eyelid demonstrated massive mature neutrophilic infiltration in the dermis without vasculitis. Human leukocyte antigen typing showed Cw1, but not B51 or B54. No ocular disorder was found. We diagnosed him with Neuro-Sweet disease. Systemic corticosteroid therapy dramatically improved his symptoms within a few weeks. Since the treatment, there has been no recurrence.
The purpose of this study was to determine the relationship in malignant melanoma between the Dopper flow signals and the immnohistochemical findings of blood vessels, including the microvessel density (MVD) and the expression of α-smooth muscle actin (αSMA) and calponin in blood vessel walls. Sixteen lesions from primary malignant melanoma, 10 lesions from nevus cell nevus, and 18 lesions from lymph nodes in malignant melanoma patients (10 positives, and 8 negatives) were examined with power Doppler sonography. Doppler flow signals were detected in 81.3% of primary melanoma lesions and 90% of lymph nodes with metastasis. Malignant melanoma had a higher MVD than nevus cell nevus (p<0.01). In primary melanoma specimens, the area closest to the tumor mass showed highest MVD (p<0.05). In particular, the number of vessels with diameter less than 25 μm was increased. In primary melanoma , the expression of αSMA and calponin in the blood vessel walls located in or close to the tumor mass was reduced (p<0.01). Our study indicates that there may be a correlation between high Doppler flow signal and high MVD or reduced expression of αSMA and calponin in tumor vessel walls in malignant melanoma.
We report a 63-year-old man with a recurrent tumor on his upper back. The histopathological examination disclosed markedly pleomorphic areas mimicking malignant fibrous histiocytoma in addition to foci of fascicles consisting of smooth muscle cells. With the diagnosis of pleomorphic leiomyosarcoma (PLMS), he was treated with wide excision, chemotherapy, and radiation therapy. Ten years later, he visited our hospital because of a skin metastasis on his left elbow. A wide excisional biopsy showed a great amount of osteoclast-like giant cell infiltration in addition to the aforementioned PLMS histopathology. PLMS is a more aggressive variant of leiomyosarcoma. Despite the local recurrence and distant skin metastasis, our patient had a relatively long term survival. Furthermore, three years later, a second primary malignancy appeared on his upper back. It was diagnosed as myxoid liposarcoma.
From the time of finasterideʼs release in Japan in 2005 to November of 2006, 449 patients have been treated with the drug for androgenetic alopecia (AGA) at Tokyo Medical University Hospital. Each case was classified, and data concerning body hair density, family history, environmental factors, patient anxiety about AGA, previous treatment, and expectations regarding finasteride were recorded. The efficacy of finasteride was assessed using photographs taken before and after six months of treatment. Results showed that 43% and 17% of patients were type II and III (Norwood-Hamilton classification), respectively; less than 10% were type VI and VII patients; 66% reported some improvement; and 17% dropped out. Hair of the face and lower limbs was comparatively denser than in other areas. Respectively 68% and 44% of the patients reported a father or grandfather with AGA. The correlations of data between continuing participants and dropouts was analyzed. We found no significant differences in Norwood-Hamilton categories, but a significant difference in family history. If the patients had no family history of AGA, they tended to stop taking finasteride (dropped out). One patient reported difficulty in concentrating, prompting discontinuation of the drug.
We report eight cases of drug eruption due to itraconazole pulse therapy. Six of these cases exhibited erythema multiforme; exanthematous maculopapular rush was observed in other two cases. One out of the eight cases were confirmed by either an oral challenge test and another by a drug-induced lymphocyte stimulation test (DLST). Importantly, eruptions were provoked durings or immediately after the first series of therapeutic treatments in all eight cases, i.e., 400mg/day for 7 days. Only seven domestic cases of drug eruption due to itraconazole were reported during the nine years from 1993 to 2002. However, after the emergence of itraconazole pulse therapy in 2002, an additional nine cases were reported within the brief period of the following three years. We have experienced eight cases of drug eruption due to itraconazole pulse therapy.